Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Borel orderings


Authors: Leo Harrington, David Marker and Saharon Shelah
Journal: Trans. Amer. Math. Soc. 310 (1988), 293-302
MSC: Primary 03E15; Secondary 04A15
DOI: https://doi.org/10.1090/S0002-9947-1988-0965754-3
MathSciNet review: 965754
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that any Borel linear order can be embedded in an order preserving way into $ {2^\alpha }$ for some countable ordinal $ \alpha $ and that any thin Borel partial order can be written as a union of countably many Borel chains.


References [Enhancements On Off] (What's this?)

  • [D] G. Debreu, Continuity properties of Paretan utility, International Economic Review 5 (1964).
  • [Di] R. P. Dilworth, A decomposition theorem for partially ordered sets, Ann. of Math. 51 (1950). MR 0032578 (11:309f)
  • [F] H. Friedman, Borel structures in mathematics, manuscript, Ohio State University, 1979.
  • [H] L. Harrington, A powerless proof of a theorem of Silver, handwritten notes, Univ. of California, Berkeley, 1976.
  • [H-S] L. Harrington and S. Shelah, Counting equivalence classes for $ co$-$ \kappa $-Souslin relations, Logic Colloquium '80, Eds., D. Van Dalen, D. Lascar and T. J. Smiley, North-Holland, 1982. MR 673790 (84c:03088)
  • [M] Y. Moschovakis, Descriptive set theory, North-Holland, 1980. MR 561709 (82e:03002)
  • [S] S. Shelah, On $ co$-$ \kappa $-Souslin relations, Israel J. Math. 47 (1984). MR 738165 (86a:03054)
  • [St] C. Steinhorn, Borel structures and measure and category logic, Model Theoretic Logics, Eds., J. Barwise and S. Feferman, Springer-Verlag, 1985. MR 819547

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 03E15, 04A15

Retrieve articles in all journals with MSC: 03E15, 04A15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1988-0965754-3
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society